Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Bernard Maskit
Title: Kleinian groups
Additional book information: Grundlehren der Mathematischen Wissenschaften, vol. 287, Springer-Verlag, Berlin, Heidelberg, New York, 1988, xiii + 326 pp., $77.50. ISBN 3-540-178746-9.

References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors, Finitely generated Kleinian groups, Amer. J. Math. 86 (1964), 413-429. MR 167618
  • 2. J. Cannon, D. Epstein, D. Holt, M. Patterson and W. Thurston, Word processing and group theory, preprint.
  • 3. D. B. A. Epstein, Computers, groups, and hyperbolic geometry, Astérisque 163-164 (1988), 9-29. MR 999970
  • 4. D. B. A. Epstein and A. Marden, Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces, Proc. of the Warwick Symposium, Cambridge Univ. Press, 1986, pp. 113-236. MR 903852
  • 5. R. Kulkarni and P. Shalen, On Ahlfors finiteness theorem, preprint. MR 1013665
  • 6. K. McMullen, Iteration on Teichmüller space, preprint.
  • 7. A. Marden, The geometry of finitely generated Kleinian groups, Ann. of Math. 99 (1974), 383-462. MR 349992
  • 8. A. Marden, Geometrically finite Kleinian groups and their deformation spaces, in Discrete groups and automorphic functions (W. Harvey, ed. ), Academic Press, New York, 1977, pp. 259-293. MR 494117
  • 9. S. J. Patterson, Measures on limit sets of Kleinian groups, in analytic and geometric aspects of hyperbolic space (D. B. A. Epstein, ed. ), London Math. Soc. Notes 111 (1987), 281-323. MR 903855
  • 10. P. Scott, Finitely generated 3-manifold groups are finitely presented, J. London Math. Soc. 6 (1973), 437-440. MR 380763
  • 11. W. P. Thurston, Three-dimensional manifolds, Kleinian groups, and hyperbolic geometry, Bull. Amer. Math. Soc. 6 (1982), 357-381. MR 648524
  • 12. W. P. Thurston, Hyperbolic structures on 3-manifolds I: Deformations of a cylindricalmanifold, Ann. of Math. 124 (1986), 203-246. MR 855294
  • 13. P. Tukia, A rigidity theorem for Möbius groups, Invent. Math. (to appear). MR 1001847

Review Information:

Reviewer: Albert Marden
Journal: Bull. Amer. Math. Soc. 22 (1990), 310-315
DOI: https://doi.org/10.1090/S0273-0979-1990-15895-1
American Mathematical Society